MAUDE Adverse Event Report: ARTHREX, INC. IBAL PATLOFEM IMPL,SZ 3,RT; KNEE PROSTHESIS PAT/FEM/TIB

ARTHREX, INC. IBAL PATLOFEM IMPL,SZ 3,RT; KNEE PROSTHESIS PAT/FEM/TIB
Model Number IBAL PATLOFEM IMPL,SZ 3,RT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patellofemoral implant ar-502-3r was implanted into the patient 5 years ago.The implant now broke off post-op and had to be revised.The revision surgery was performed on friday (b)(6) 2024.No further information was provided.Update avoe 17-oct-2024.It was confirmed that during the revision surgery the broken device was removed with great effort and a new implant was inserted.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0183-3.E warnings 10.Detailed instructions on the use and limitations of this device, the patient leaflet and the patient implant card should be given to the patient.Patient conditions can affect results and outcomes.Performing activities that increase stresses on implants such as running, lifting, skiing, etc.Can result in early failure of these implants.Postoperatively and until healing is complete, the fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This product¿s useful life will vary between patients and is dependent upon accumulated weight-bearing activities and lifestyle.16.Physicians should carefully assess the activity level of the patient prior to performing arthroplasty of the knee.Increased activity as well as increased weight can lead to accelerated wear of uhmwpe components.According to the x-rays sent by the customer, it can be seen that one of the ends of the ibalance¿ pfj, patellofemoral implant, cemented size 3, right was broken.The most likely cause for the reported failure can be attributed to a patient-specific event.
 
Event or Problem Description
Update avoe on 05-nov-2024: it was further reported that in addition to the reported device also a patella implant was used, which did not need to be replaced, as it wasn`t damaged beside slight signs of use.According to the surgeon, there was no trauma that caused the device breakage.However, the tuberosity was osteotomized.The osteotomy is a possible cause for the device breakage.

Brand Name
IBAL PATLOFEM IMPL,SZ 3,RT
Common Device Name
KNEE PROSTHESIS PAT/FEM/TIB
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20556665
Report Number1220246-2024-08293
Device Sequence Number3250460
Product Code KRR
UDI-Device Identifier00888867034587
UDI-Public00888867034587
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBAL PATLOFEM IMPL,SZ 3,RT
Device Catalogue NumberAR-502-3R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown